I got the shot on the second day of my period and I really want to know how long it will last
Everyone is different. Our bodies each have their own hormone balance, & how they react to new hormone levels being added to them, can be different for us all.
In my case, every time I went back onto Depo (including the first time I ever had it) I had this 'breakthrough bleeding' (it's not a period) pretty much constantly until my 3rd shot. After that, it stopped my periods all together.
If the bleeding gets very heavy then you will need to take an iron supplement, until it stops, to prevent you from becoming anaemic.
Stopping Depo (not going for your next shot) usually also causes bleeding (as your body gets used to having less of the hormone inside it), & can take a while to settle down into a normal fertile cycle, again. For some people, it can take up to 18 months. For me that didn't ever happen, & I had to look into other alternatives to stop the bleeding.
- Depo-Provera Information for Consumers
- Depo-Provera Information for Healthcare Professionals (includes dosage details)
- Side Effects of Depo-Provera (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 3 Apr 2013 • 5 answers
Posted 3 Aug 2015 • 2 answers
Depo-Provera - Is it normal to bleed after a week of having your period after getting the depo shot?
Posted 7 Aug 2015 • 1 answer
Depo-Provera - I missed my period. 3 days later I had got on the depo shot for the first time, then?
Posted 5 Nov 2015 • 1 answer
Depo-Provera - I was on my period when I first got the depo shot and it is almost time for my second
Posted 8 May 2016 • 2 answers